MAUDE Adverse Event Report: AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS
Model Number 98701
Medical Device Problem Codes Unintended Movement (3026); Premature Separation (4045)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Tachycardia (2095); Device Embedded In Tissue or Plaque (3165); Skin Inflammation/ Irritation (4545); High White Blood Cell Count (4594); Pneumoperitoneum (4819)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi are in-progress.All information reasonably known as of 23 sep 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving the same patient.This is the third of three reports.Refer to 9611594-2024-00199 for the first report.Refer to 9611594-2024-00200 for the second report.It was reported, the metal bar of the t-fasteners fell off within 24 hours.Per additional information received on 08sep2024, patient required two additional visits to the interventional radiology (ir) suite: contrast study via rig on was performed on (b)(6) 2024.Gastropexy was reattempted on (b)(6) 2024.Patient required additional hospital stay and a course of intravenous antibiotics.It was additionally reported, ¿26aug2024 proceeded to have a radiologically inserted gastrostomy (rig) procedure.Post op pain in left shoulder secondary to pneumoperitoneum, resolved over next few days.Post-op day 1 noted rig loose discs and coming away from rig - taken back to dsa for review and fixing, kept on nasogastric tube (ngt) feeds only.Post-op day 2 abdominal pain, taken back to dsa for paracentesis of pneumoperitoneum and reattempt at gastropexy - failed to perform gastropexy with anchors, opted to rely on tension from g-tube balloon and bolster to form tract.Later that evening patient spiked fever at 38.7c, patient feeling flushed but denies pain since paracentesis.Heartrate (hr) 105, abdomen with mild tenderness right upper quadrant (ruq) but not peritonitic.Bloods taken and discussed with ir: c-reactive protein (crp) 358, white blood cell count (wbc) 18.5, neutrophils 17.2.Changed from intravenous (iv) augmentin to iv cefuroxime and metronidazole for concerns of intra-abdominal infection.Post-op day 3: cat scan (ct) nad [no abnormality detected].Discussed with surgeon who recommend 1 week of iv antibiotics and a few more days of nil by rig.Remained well over next few days, inflammatory markers gradually down trending.Changed iv antibiotics back to augmentin as per patient request due to side effects of nausea from cefuroxime.On (b)(6) 2024 discussed with general surgeon and with ir; patient cleared to slowly start rig feeds.Rig site noted to have excoriating skin, treated with sudocrem ointment, otherwise nil issues.Patient seen (b)(6) 2024, tolerating rig feeds well, cleared to remove ngt tube, nil further fevers, completed iv course of antibiotics and switched back to oral antibiotics.¿ patient was cleared for discharge and discharged home.The incident was noticed when ¿doctor was called to the ward in the afternoon of the rig insertion.The nurses in the ward noted that the sutures holding the t-bar buttons were all loose.When the dressing was removed in the ward by doctor, it was noted that all 3 fasteners were lying within the dressings and not passing percutaneously as they had been when the patient left the ir suite.The fasteners were then placed in a specimen bag.On a ct performed two days after the rig insertion (on (b)(6) 2024), one metal bar was noted to be extra-gastric (in the parietal peritoneum), one was in the lumen of the small bowel in the pelvis and the third was within the caecum.¿.
 
Additional Manufacturer Narrative
Additional information: d4, h4, h6, h11.The device history record for lot 30282969 was reviewed and the product was produced according to product specifications.All information reasonably known as of 12 mar 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20294590
Report Number9611594-2024-00201
Device Sequence Number12761536
Product Code KGC
UDI-Device Identifier00350770987019
UDI-Public(01)00350770987019(240)109870104(11)231004(17)250711(10)30282969
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K093312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model Number98701
Device Catalogue Number98701
Device Lot Number30282969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTRONOMY TUBE; NASOGASTRIC TUBE
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG